It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Immune Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-17-2011, 02:39 PM   #1
Newbie
(female)
 
Join Date: Jan 2011
Location: Brighton, Michigan, USA
Posts: 6
Itsbeenawhile HB User
Ivig side effects or body killing off infections?

To make a long story short. I have been been sick for the past five years with various viruses (mono, flu's,pnuemonia,) and bacteria infections(sinusitis, bronchitis, eye infections,strep, etc.). I also got sick more often than my peers did when I was younger. After years of being on antivirals and antibiotics and not responding to the meds, my doc did an igg subclass test and I had almost completely nothing in subclass 1. All others were normal. So I started ivig therapy infusions. They have not been pleasant and i am wondering if my side effects are from the infusions themselves or the fact that my body finally has antibodies and it is doing it's job and killing the viruses and infections. I had mono and several respiratory infections when i started therapy that i had been trying to fight off for months and the mono for years. After the infusions....I feel like i have the flu and get terrible headaches. I am very sleepy. I suffered from extreme fatigue before I started therapy so i was hoping that the infusions would help the fatigue. Can anyone give me any advice on what they think based on their experience. Will the side effects get better as I have more infusions? I know to do the infusions slow and to hydrate. Any other advice would be appreciated.

 
Old 01-18-2011, 05:26 AM   #2
Inactive
(female)
 
Join Date: Mar 2009
Location: Bakersfield, CA, USA
Posts: 98
kelli1b HB Userkelli1b HB User
Re: Ivig side effects or body killing off infections?

Quote:
Originally Posted by Itsbeenawhile View Post
To make a long story short. I have been been sick for the past five years with various viruses (mono, flu's,pnuemonia,) and bacteria infections(sinusitis, bronchitis, eye infections,strep, etc.). I also got sick more often than my peers did when I was younger. After years of being on antivirals and antibiotics and not responding to the meds, my doc did an igg subclass test and I had almost completely nothing in subclass 1. All others were normal. So I started ivig therapy infusions. They have not been pleasant and i am wondering if my side effects are from the infusions themselves or the fact that my body finally has antibodies and it is doing it's job and killing the viruses and infections. I had mono and several respiratory infections when i started therapy that i had been trying to fight off for months and the mono for years. After the infusions....I feel like i have the flu and get terrible headaches. I am very sleepy. I suffered from extreme fatigue before I started therapy so i was hoping that the infusions would help the fatigue. Can anyone give me any advice on what they think based on their experience. Will the side effects get better as I have more infusions? I know to do the infusions slow and to hydrate. Any other advice would be appreciated.
Hi there,

This sounds like a very normal side effect of IVIG. Most people are usually told they will get flu like symptoms. There are some things you can do to mitigate the side effects though. Hydrate well before and after. I used to drink smart water the whole day before and Gatorade the day after. The Gatorade also helps with the migraine. Also, you can have them slow down the infusion speed. That was a very big deal for me and it worked! I could only go 100 ml/hr. By the time I switched products 4 times ending with Gamunex, I had NO side effects. Hang in there, it can take at least 6 months to see a response to treatment. Also is your doc checking your levels before your IV every month (this is called your trough time) to see if your IgG levels are climbing sufficiently?

I am now on subQ and am doing very well on it. I had a heck of a time on IVIG. I just takes some tweaking but it will get better. Good luck

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Strange side effects from IVIG Jamaica2000 Immune Disorders 5 08-17-2011 11:20 AM
CVID - IVIG's making me so sick! kelli1b Immune Disorders 91 06-26-2011 12:37 AM
CVID -11 year old son 1st IVIG tomorrow triplets4me Immune Disorders 5 01-12-2011 09:17 PM
Starting IVIG next week.... eddysmom1 Immune Disorders 4 12-02-2010 11:04 AM
New - IVIG - Reaction - Mucous Membranes very dry? 2010susu Immune Disorders 13 09-30-2010 07:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



cvidmama (12), kelli1b (4), markincleveland (3), ladybud (3), ltmccarty (2), SK59 (2), AngelicBrat (2), luca689 (2), sugzey$ (1), nannoo (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!